Evidence map›Paper›PMID 24417860›Full record

ArticleAnnals of the Royal College of Surgeons of England2014

Hip arthroplasty fatality related to dabigatran induced gastrointestinal haemorrhage.

A Carter, P Sarda, M George, S Corbett

Open access · hybridAbstract readCase Reports
In one paragraph

Article in Annals of the Royal College of Surgeons of England, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.8field-weighted citation impact, top 24% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 7 citations in OpenAlex.

  1. Review
  2. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

A CarterGuy's and St Thomas' NHS Foundation Trust, UK. alicarter@doctors.org.uk.
P Sarda
M George
S Corbett
Guy's and St Thomas' NHS Foundation Trust · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We report a fatality due to massive gastrointestinal haemorrhage in a patient receiving prophylactic dabigatran etexilate following a total hip replacement. A 79-year-old woman was commenced on dabigatran for venous thromboembolic prophylaxis following a total hip replacement. She presented again four days after surgery with haematemesis and hypotension but her coagulopathy could not be corrected, leading to her death. This case highlights the lack of reversal agent for dabigatran etexilate that resulted in this fatal complication.

Indexed as

AgedAntithrombinsArthroplasty, Replacement, HipBenzimidazolesDabigatranFatal OutcomeFemaleGastrointestinal HemorrhageHumansPyridinesVenous ThromboembolismAntithrombinsBenzimidazolesDabigatranPyridines

Identifiers

PMID24417860
PMCPMC5137645
OpenAlexW2083818284

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.